Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at May 22, 2009, 2:34 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2009, 2:34 PM MDT (20:34 UTC)
- Expired
- May 22, 2009, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:00 PM MDT | FLASH FLOOD | 4 Sw Colorado Springs, CO | MUD SLIDES DUE TO HEAVY RAIN AT SEVEN FALLS. |
| May 22, 3:45 PM MDT | FLASH FLOOD | 3 Sw Colorado Springs, CO | 2.5 FEET OF WATER ON MESA ROAD. WATER FLOWING ALONG MESA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 222034 FFWPUB COC041-222330- /O.NEW.KPUB.FF.W.0003.090522T2034Z-090522T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT FRI MAY 22 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES SOUTHWESTERN COLORADO SPRINGS... * UNTIL 530 PM MDT * AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING VERY HEAVY RAIN WILL DRIFT SLOWLY NORTH OVER WESTERN COLORADO SPRINGS. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF AROUND 2 INCHES HAS OCCURRED OVER NORTH AND SOUTH CHEYENNE CANYON AND ADDITIONAL RAINFALL OF AROUND AN INCH MAY OCCUR IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492 $$
5 follow-up statements
000 WGUS75 KPUB 222110 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT FRI MAY 22 2009 COC041-222330- /O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 310 PM MDT FRI MAY 22 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM...WHICH HAS DIMINISHED IN INTENSITY BUT WAS STILL BRINGING SOME MODERATE RAINFALL OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN COLORADO SPRINGS...INCLUDING THE BROADMOOR AREA. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF OVER TWO INCHES HAS OCCURRED OVER NORTH AND SOUTH CHEYENNE CREEKS AND ADDITIONAL RAINFALL OF AROUND 1/2 INCH IS EXPECTED IN THAT AREA. A TRAINED SPOTTER REPORTED CHEYENNE CREEK WAS FLOWING FAST AND HIGH AT CRESTA ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492 $$
000 WGUS75 KPUB 222129 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 329 PM MDT FRI MAY 22 2009 COC041-222330- /O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 329 PM MDT FRI MAY 22 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN COLORADO SPRINGS...INCLUDING THE BROADMOOR AREA AND CHEYENNE CREEK. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF TWO TO THREE INCHES HAS OCCURRED IN THE SOUTH AND NORTH CHEYENNE CREEK DRAINAGE BASINS... AND ADDITIONAL RAINFALL OF 1/2 INCH IS EXPECTED IN THAT AREA. AN AMATEUR RADIO SPOTTER REPORTED THAT WATER WAS CLOSE TO THE BOTTOM OF THE BRIDGES AT THE CONFLUENCE OF SOUTH AND NORTH CHEYENNE CREEKS...AND SOME ROCK AND MUDSLIDES HAVE OCCURRED IN THE VICINITY OF SEVEN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492 $$
000 WGUS75 KPUB 222159 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 359 PM MDT FRI MAY 22 2009 COC041-222330- /O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 359 PM MDT FRI MAY 22 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORM PRODUCING FLASH FLOODING NEAR AND OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN COLORADO SPRINGS...THE BROADMOOR AREA AND CHEYENNE CREEKS. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF TWO INCHES TO OVER THREE INCHES HAS OCCURRED OVER SOUTH AND NORTH CHEYENNE CREEKS AND ADDITIONAL RAINFALL OF AROUND AN INCH IS POSSIBLE IN THAT AREA. AN AMATEUR RADIO SPOTTERS REPORTED 2 1/2 FEET OF WATER OVER MESA ROAD NEAR THE ENTRANCE OF SEVEN FALLS. CHEYENNE CREEK WAS STILL IN ITS BANKS. A HOUSE SEWER PIPE WEST OF CRESTA ROAD WAS WASHED AWAY...WHICH WAS OVER CHEYENNE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492 $$
000 WGUS75 KPUB 222248 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 448 PM MDT FRI MAY 22 2009 COC041-222330- /O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 448 PM MDT FRI MAY 22 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN COLORADO SPRINGS...THE BROADMOOR AREA AND CHEYENNE CREEKS. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF AROUND THREE INCHES HAVE OCCURRED OVER SOUTH AND NORTH CHEYENNE CREEKS AND ADDITIONAL RAINFALL OF UP TO A HALF INCH IS POSSIBLE IN THE AREA DURING THE NEXT 45 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492 $$
000 WGUS75 KPUB 222328 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 528 PM MDT FRI MAY 22 2009 COC041-222337- /O.EXP.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 528 PM MDT FRI MAY 22 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT FOR WEST CENTRAL EL PASO COUNTY... HEAVY RAIN HAS MOVED NORTH OF THE AREA...WITH ONLY SOME LIGHT RAIN SHOWERS EXPECTED FOR THE REMAINDER OF THE EVENING. RECENT REPORTS FROM SOUTHWEST COLORADO SPRINGS INDICATE WATER IS SLOWLY RECEDING ON AREA CREEKS...WITH THE THREAT OF FLASH FLOODING ENDING. LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at May 22, 5:59 AM MDT, 8 hours 35 minutes earlier.
Area forecast discussion, May 22, 5:59 AM MDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 559 AM MDT FRI MAY 22 2009 .SHORT TERM... (TODAY AND TONIGHT) ...ANOTHER ROUND OF STORMS TODAY WITH LESS COVERAGE THAN YESTERDAY BUT POSSIBLY MORE INTENSITY... MODELS INDICATE LESS ACTIVITY TODAY THAN YESTERDAY...ESPECIALLY ACROSS THE PLAINS. HOWEVER...WITH A SLIGHTLY WARMER AND DRIER AIRMASS IN PLACE...WE MAY ACTUALLY GET A LITTLE MORE INTENSITY OUT OF THE STORMS TODAY. MODELS INDICATE SOME CAPE POCKETS OF 400-600 J/KG...BUT WITH SURFACE DEWS IN THE 40S TO LOWER 50S AND A LITTLE MORE SUN...COULD SEE UPWARDS OF 500-1000 J/KG WHICH COULD SPELL A SEVERE STORM OR TWO. DUE TO THE ABUNDANCE OF MOISTURE BUT LACK OF SHEAR...THE PRIMARY THREATS WOULD LIKELY BE HEAVY RAIN...HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS TO AROUND 50 MPH...AND LIGHTNING. APPEARS THAT THE BEST COVERAGE OF STORMS TODAY SHOULD BE FROM THE I-25 CORRIDOR WESTWARD...WITH LESS ACTIVITY OVER THE FAR EASTERN PLAINS. PRECIPITABLE WATER VALUES ARE STILL PROGGED IN THE 150-200 PERCENT OF NORMAL RANGE FROM THE I-25 CORRIDOR WESTWARD...SO COULD AGAIN SEE SOME DELUGES PRODUCING LOCALIZED FLOODING LIKE YESTERDAY. PRECIPITABLE WATER VALUES DROP TO THE 100-150 PERCENT OF NORMAL RANGE FARTHER EAST...SO NOT QUITE AS MUCH MOISTURE TO WORK WITH THEIR. HOWEVER...STILL ADEQUATE FOR SOME LOCALLY HEAVY RAIN. LOOKS LIKE THINGS WILL SUBSIDE QUICKER TONIGHT THAN THEY DID LAST NIGHT. MODELS PRETTY MUCH HAVE ALL PRECIPITATION ENDING BY MIDNIGHT. SO...PROBABLY NOT AS MUCH ACTIVITY AS LAST EVENING AND PROBABLY NOT AS MUCH FOG TO DEAL WITH. REGARDLESS...WILL KEEP SOME PATCHY FOG IN THE FORECAST OVERNIGHT DUE TO A COMBINATION RECENT PRECIPITATION...SURFACE DEWPOINTS REMAINING IN THE 40S TO LOWER 50S AND LIGHT WINDS. LW .LONG TERM... (SATURDAY THROUGH THURSDAY) RELATIVELY COOL AND MOIST METEOROLOGICAL PATTERN EXPECTED TO PERSIST INTO NEXT WEEK. LATEST LONGER TERM COMPUTER MODELS SUGGEST THAT CWFA WILL CONTINUE TO EXPERIENCE HIGH ATMOSPHERIC MOISTURE VALUES FOR THE MAJORITY OF THE LONG TERM AS UPPER LOWS CONTINUE TO HOVER TO THE WEST OF THE CWFA DURING THE PERIOD. AS OF THIS WRITING...MORE SIGNIFICANT UPPER LIFT AS INDICATED BY 300-200 MB PVU CHARTS AS WELL AS AN INCREASING UNSTABLE ENVIRONMENT(AS NOTED BY INCREASING CAPES/NEGATIVE LIS AND 0-6KM BULK SHEARS) SHOULD BE NOTED FROM LATER SUNDAY INTO MID PORTIONS OF NEXT WEEK...WHICH WILL INCREASE THE POTENTIAL OF THE CWFA EXPERIENCING STRONG TO SEVERE STORM ACTIVITY(WFO PUEBLO WILL CONTINUE TO MONITOR). WILL CONTINUE TO PAINT GENERALLY ISOLATED TO SCATTERED POPS OVER THE MAJORITY OF THE CWFA FROM SATURDAY INTO THE MIDDLE OF NEXT WEEK WITH MINIMUM TEMPERATURES GENERALLY RUNNING SLIGHTLY ABOVE LATE MAY CLIMATOLOGICAL AVERAGES...WHILE MAXIMUM TEMPERATURES SHOULD RUN NEAR TO SLIGHTLY BELOW LATE MAY CLIMATOLOGICAL AVERAGES. && .AVIATION... MVFR AND IFR CONDITIONS TO DEAL WITH THIS MORNING AT ALL THREE TAF SITES DUE TO FOG AND LOW CLOUDS. CONDITIONS SHOULD IMPROVE TO VFR ALL AREAS 15-18Z AS SOMEWHAT WARMER AND DRIER AIR MOVES IN. HOWEVER...WILL STILL SEE LOCAL MVFR/IFR CONDITIONS DUE TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. MUCH THE SAME SCENARIO IS EXPECTED ELSEWHERE ACROSS SOUTHERN COLORADO. THE FEWEST WEATHER-RELATED IMPACTS ON FLYING TODAY SHOULD BE NOTED OVER THE FAR EASTERN COLORADO PLAINS ALONG THE KANSAS BORDER. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 6:55 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT FRI MAY 22 2009 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 655 AM MDT FRI MAY 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT FOR TODAY...SCATTERED THUNDERSTORMS WILL BE FOUND FROM THE I-25 CORRIDOR WESTWARD DURING THE AFTERNOON...WITH GENERALLY LESS ACTIVITY OUT EAST ACROSS THE PLAINS. THE PRIMARY THREATS FROM STORMS TODAY WILL BE HEAVY RAINFALL...WIND GUSTS TO AROUND 40 MPH...LOCAL PEA SIZE HAIL...AND LIGHTNING. HOWEVER...ONE OR TWO STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO 1 INCH IN DIAMETER. TONIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS...HIGH VALLEYS...AND ADJACENT PLAINS DURING THE EARLY EVENING HOURS...AND THEN DIE DOWN BY AROUND 9 PM. THE PRIMARY THREATS WILL BE THE SAME AS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED DURING THE PERIOD. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE LIGHTNING...GUSTY WINDS...HEAVY RAIN AND POSSIBLY SOME SMALL STREAM FLOODING. IN ADDITION...ONE OR TWO STORMS COULD BE SEVERE ON ANY GIVEN DAY(ESPECIALLY FROM LATER SUNDAY INTO NEXT THURSDAY)...WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON TODAY...MAINLY FROM THE I-25 CORRIDOR WESTWARD.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:10 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.